Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Excessive weight loss in alcoholic. Why is there bruising, muscles and veins protrude and yelowish skin?

My mom has been very ill for a few months now. She has been a heavy drinker for a few years. In the last 6 months, she has lost an excessive amount of weight, she looks like a skeleton with skin. She also has diarrhea so bad that she has no warnings and can t always make it to a bathroom. She has been very nauseated and vomits a lot. She skin is discolored, but I can t tell if it is yellow, severe bruising/excessive veins in her legs, the muscles in her neck (I think) protude. She takes immodium every day and still has diarrhea, her hair is thinning. She also always used to be very warm, now she gets cold very easily. On a 20 degree celcius day, she walked a block to the store and had to curl under a blanket when she got home. She drinks ensure every day in hopes of getting some calories into her, but aside from that, she really can t keep anything down. What could this be??? Read more: General Q and A Forum - Possible Liver Disease? WWW.WWWW.WW
Asked On : Sat, 23 Jun 2012
Answers:  1 Views:  578
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
You have described your mother's condition in great detail.
She seems to be having severe liver disease due to alcohol use.
Women are more susceptible to liver damage due to alcohol. It occurs with fewer years of drinking than in men.
She must stop alcohol use immediately.
It is preferable to even admit her to a nursing home and treat her as her condition seems to be very sick.
Answered: Mon, 8 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor